Usually,I have moderate to severe panic attacks sparingly(maybe 2-3 times every two weeks), but recently they have not became worse, but they are more frequent, maybe 1 to 4 every day.My doctor said this was due to increased and prolonged stress. My psychiatric doctor gave me Vistaril 25mg, to offset them. Take every six hours as needed for anxiety, with it being fine to take 2 at a 15 minute interval if I did not feel the effects. They were prescribed and at first they worked. They caused me to sleep for hours on end. The doctor said this was normal, and side effects would decrease after regular use. But, these past few days however the medicine does not seem to be working at all, it does not even make me tired. I think I should switch to something else. What could be some other anxiety/panic attack medications that I could discuss with my doctor? Thanks in advance for your help.
Vistaril not working after less than a week?
- 16 May 2010 by rae10123
- 17 May 2010
Vistaril is really nothing more than an antihistamine (similar to Benadryl for allergies). If you are having moderate to severe panic attacks you should be using something stronger such as benzo's. I suggest something like Valium, Ativan, or Xanax (preferably Xanax). I have anxiety & Xanax works the best. It comes in a generic shorter acting formula (alprazolam) & under it's brand name Xanax in a sustained release formula. I prefer the shorter acting version because I can more easily control my anxiety with it. There is a risk of tollerance with these types of drugs but if you really need it, you need it. You can also try certain types of antidepressants but they take 3-6 weeks to feel the full effect. Xanax works within 20 minutes. I was prescribed Vistaril a long time ago & it did nothing for me. Talk to your Doctor about switching. Good luck.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 Dec 2009 • 2 answers
My doctor took me off 2mg a day xanxa, I have been on it for six years. he gave me vistaril and sent
Posted 19 Jun 2012 • 1 answer
Posted 22 Apr 2013 • 1 answer
Posted 4 Jul 2014 • 1 answer
Posted 29 Feb 2016 • 0 answers